Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 8, 2021, 5:03 PM EDT for Glades County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2021, 5:03 PM EDT (21:03 UTC)
- Expired
- Sep 8, 2021, 6:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Glades County, FL
The radar
The Melbourne radar (KMLB), 128 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1672 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
519
WWUS82 KMFL 082103
SPSMFL
Special Weather Statement
National Weather Service Miami FL
503 PM EDT Wed Sep 8 2021
FLZ063-066-067-082200-
Hendry FL-Inland Palm Beach County FL-Glades FL-
503 PM EDT Wed Sep 8 2021
...Strong thunderstorms will impact portions of northeastern Hendry,
northwestern Palm Beach and Glades Counties through 600 PM EDT...
At 502 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 6 miles southeast of Ortona to near Lake Harbor to 9
miles southeast of Okeelanta. Movement was north at 30 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Belle Glade, Clewiston, Pahokee, South Bay, Moore Haven, Lakeport,
Buckhead Ridge, Lake Harbor, Canal Point, Palmdale, Okeelanta, Belle
Glade Camp, Brighton Seminole Reservation, Fremd Village-Padgett
Island, Indian Prairie Canal Mouth, Lake Hicpochee, Harlem and Port
Mayaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2714 8087 2717 8085 2711 8081 2700 8087
2695 8100 2689 8100 2688 8091 2679 8082
2700 8067 2696 8051 2649 8054 2673 8124
2694 8137 2703 8133 2703 8127 2712 8127
2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 2102Z 197DEG 24KT 2676 8121 2669 8087 2654 8057
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
HadiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 8, 3:02 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Sep 8, 3:02 PM EDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Miami FL 302 PM EDT Wed Sep 8 2021 .SHORT TERM (Rest of Today through Thursday): Another day of very weak southwesterly steering flow. This will allow both seabreezes to propagate inland today where they will collide/interact with one another before spreading showers and storms outwards along various outflow boundaries. MFL's 08/12Z sounding measured a PW of 1.96 inches, which is ~1.4-1.6 standard deviations above the climatological mean, or in the 90th percentile. With the increase in moisture along with ample diurnal heating expected, lapse rates should slightly steepen throughout the day. Fortunately, 500mb temps are on the warmer side at -6.1C. Thus, scattered showers and storms are expected today, especially along the sea breezes and their outflows. The main concern with convection today will be the erratic and slow storm motion, and thus heavy rainfall and localized flooding, especially areas that have seen heavy/prolonged rain the past several days and/or areas that storms train over. The greatest potential for localized flooding will be over the east coast metro areas this afternoon into the early evening due to the southwesterly steering flow. Most of the showers and storms will diminish as the evening progresses, however additional showers and storms will be possible overnight over the Atlantic and Gulf waters. On Thursday, a tropical disturbance in the NE GOMEX will continue to stay well to the north of South FL thanks to high pressure continuing to build across the western Atlantic waters. Models continue to hint at drier air filtering into the region tomorrow as the bulk of moisture pulls northward towards the aforementioned disturbance and high pressure further strengthens. This could help reduce PoPs for tomorrow afternoon, with the highest chances across interior sections and the Lake Okeechobee region. Did cap PoPs at 50 percent for now but would not be surprised if these chances are too high. Toasty temperatures are not going anywhere during the short term period, with highs in the low-mid 90s and heat indices in the triple digits. Overnight lows in the upper 70s. .LONG TERM... Thursday Night and Friday: An upper trough will prevail from the northeast Gulf of Mexico through the Southeast States as a mid to upper ridge centers over the Bahamas. This will place South Florida along the northwest periphery of surface high pressure centered over the Atlantic waters with a low-level trough located across the northern/central Florida Peninsula. The steering flow will remain very weak with the daily sea breezes serving as the initial focus for daily shower/storm development in conjunction with outflow boundaries after convective initiation. The best afternoon/evening coverage should exist over inland areas given sufficient heating for the sea breezes to advance inland before the greater storm coverage slows their progress. However outflow boundaries could bring convection to the coastal areas at times as well. Temperatures will be seasonal. This Weekend: High pressure at the surface and aloft should strengthen across South Florida and the Bahamas as troughing remains in place to our north. The tighter pressure gradient will result in an east to southeast wind regime. As such, the greater focus for convection will shift towards interior areas and the Gulf coast with a stronger Atlantic breeze prevailing. Temperatures should remain seasonal, with the warmest readings over inland Southwest Florida given the prevailing wind regime. Monday through Wednesday: The aforementioned high pressure ridge will displace to our north as an inverted trough approaches the region from the east. This trough should set up a more unsettled pattern into mid-week with breezy winds, less favorable beach and marine conditions, and an uptick in shower development. Temperatures may run a little below seasonal averages as well, depending upon the amount of cloud and shower coverage which exists. && .AVIATION(18Z TAFS)... VFR conditions will prevail throughout the forecast period outside of any passing convection. S/SE flow for east coast sites and S/SW flow for APF this afternoon before becoming L/V overnight. SCT SHRA/TS will continue developing this afternoon as both sea breezes push inland through the early evening hours (ending ~00-02Z). Mostly dry conditions return overnight. Winds Thursday will initially be from the SW for all sites until the Atlantic seabreeze pushes inland which will then shift winds from the S/SE across all east coast aerodromes by 18Z. && .MARINE... Winds across the Atlantic and Gulf coastal waters will generally remain on the light side throughout the end of the week as a ridge of high pressure continues to build into the western Atlantic. Scattered showers and thunderstorms will be possible over the local waters each day with a brief NE swell across portions of the Atlantic waters late week into the weekend. Winds and seas could be locally higher in and around shower and thunderstorm activity. && .PRELIMINARY POINT TEMPS/POPS... Miami 77 93 77 92 / 20 40 10 40 West Kendall 76 93 75 94 / 20 40 10 30 Opa-Locka 76 93 77 93 / 20 50 10 40 Homestead 76 92 76 91 / 20 30 10 30 Fort Lauderdale 77 92 77 91 / 20 50 10 40 N Ft Lauderdale 77 92 77 91 / 20 50 10 40 Pembroke Pines 76 93 76 92 / 20 50 10 40 West Palm Beach 75 93 75 92 / 40 50 10 50 Boca Raton 76 93 76 91 / 30 50 10 40 Naples 78 90 77 91 / 30 30 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Thursday and Aviation/Marine...Fell Thursday Night through Wednesday...SPM Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 8, 3:45 PM EDT, 1 hour 18 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 345 PM EDT Wed Sep 8 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 091345- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 345 PM EDT Wed Sep 8 2021 ...Scattered Thunderstorms This Evening... ...Localized Flooding Possible... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Scattered showers and thunderstorms will remain possible, especially across the interior sections and Lake Okeechobee region this evening. The stronger storms may produce gusty winds, cloud to ground lightning, and heavy rainfall. Flooding: Localized flooding from repeated rounds of showers and storms will be possible especially this evening. Waterspouts: A few waterspouts are possible with any showers and storms that form over the coastal waters. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Scattered showers and thunderstorms will continue through the rest of the forecast period with locally gusty winds, frequent lightning, and heavy rainfall leading to possible localized flooding. The risk of rip currents will begin to increase across the Palm Beaches this weekend. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however, individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Sep 8, 3:56 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Miami FL
356 PM EDT Wed Sep 8 2021
FLZ063-066-082030-
Hendry FL-Glades FL-
356 PM EDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of northwestern Hendry
and southwestern Glades Counties through 430 PM EDT...
At 356 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Charleston Park, or near Lehigh Acres,
moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Labelle, Port La Belle and Muse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2687 8156 2693 8144 2664 8134 2659 8157
TIME...MOT...LOC 1956Z 238DEG 20KT 2669 8161
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Sep 8, 3:59 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Miami FL
359 PM EDT Wed Sep 8 2021
FLZ067-068-168-082030-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
359 PM EDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 430 PM EDT...
At 359 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near The Acreage, or 8 miles west of Palm Beach
Gardens, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Palm Beach, Wellington, Palm Beach Gardens, Royal Palm Beach,
North County Airport, Loxahatchee Groves, Lion Country Safari Park,
The Acreage, Caloosa and Jupiter Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2695 8030 2692 8014 2665 8023 2674 8051
TIME...MOT...LOC 1959Z 018DEG 14KT 2681 8029
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Sep 8, 4:28 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Miami FL
428 PM EDT Wed Sep 8 2021
FLZ067-071-072-082100-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-
428 PM EDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of northern Broward and
south central Palm Beach Counties through 500 PM EDT...
At 428 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Coral
Springs, moving west at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Coral Springs, Parkland and Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2641 8027 2624 8028 2620 8070 2644 8071
TIME...MOT...LOC 2028Z 079DEG 8KT 2631 8034
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Sep 8, 4:33 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Miami FL
433 PM EDT Wed Sep 8 2021
FLZ067-068-082100-
Inland Palm Beach County FL-Metro Palm Beach County FL-
433 PM EDT Wed Sep 8 2021
...Strong thunderstorms will impact portions of northeastern Palm
Beach County through 500 PM EDT...
At 432 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near North County
Airport to near Wellington. Movement was west at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Palm Beach, Wellington, Palm Beach Gardens, Royal Palm Beach,
Loxahatchee Groves, Lion Country Safari Park, The Acreage, Golden
Lakes, Loxahatchee NWR and Florida Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2687 8043 2673 8051 2661 8043 2657 8016
2683 8015
TIME...MOT...LOC 2032Z 108DEG 8KT 2683 8027 2661 8028
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Sep 8, 4:36 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Miami FL
436 PM EDT Wed Sep 8 2021
FLZ063-066-070-082100-
Hendry FL-Inland Collier County FL-Glades FL-
436 PM EDT Wed Sep 8 2021
...Strong thunderstorms will impact portions of Hendry and
southwestern Glades Counties through 500 PM EDT...
At 436 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Muse to 11
miles southeast of Port La Belle to 8 miles south of Devils Garden.
Movement was north at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Labelle, Montura, Palmdale, Port La Belle, Devils Garden, Ortona,
Muse, Keri, Harlem and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2703 8136 2686 8119 2670 8089 2628 8089
2649 8129 2677 8157 2703 8156
TIME...MOT...LOC 2036Z 187DEG 12KT 2689 8148 2663 8127 2649 8108
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Sep 8, 5:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
503 PM EDT Wed Sep 8 2021
FLZ063-066-067-082200-
Hendry FL-Inland Palm Beach County FL-Glades FL-
503 PM EDT Wed Sep 8 2021
...Strong thunderstorms will impact portions of northeastern Hendry,
northwestern Palm Beach and Glades Counties through 600 PM EDT...
At 502 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 6 miles southeast of Ortona to near Lake Harbor to 9
miles southeast of Okeelanta. Movement was north at 30 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Belle Glade, Clewiston, Pahokee, South Bay, Moore Haven, Lakeport,
Buckhead Ridge, Lake Harbor, Canal Point, Palmdale, Okeelanta, Belle
Glade Camp, Brighton Seminole Reservation, Fremd Village-Padgett
Island, Indian Prairie Canal Mouth, Lake Hicpochee, Harlem and Port
Mayaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2714 8087 2717 8085 2711 8081 2700 8087
2695 8100 2689 8100 2688 8091 2679 8082
2700 8067 2696 8051 2649 8054 2673 8124
2694 8137 2703 8133 2703 8127 2712 8127
2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 2102Z 197DEG 24KT 2676 8121 2669 8087 2654 8057
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 1:03 PM EDT | Special Weather Statement | MFL | Broward | 27 min |
| Sep 8, 1:22 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 113 min |
| Sep 8, 2:22 PM EDT | Special Weather Statement | MFL | Miami-Dade | 23 min |
| Sep 8, 2:46 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Sep 8, 2:47 PM EDT | Special Weather Statement | MFL | Monroe | 28 min |
| Sep 8, 3:11 PM EDT | Special Weather Statement | MFL | Collier | 34 min |
| Sep 8, 3:36 PM EDT | Special Weather Statement | MFL | Palm Beach | 24 min |
| Sep 8, 3:39 PM EDT | Special Weather Statement | MFL | Hendry | 36 min |
| Sep 8, 3:56 PM EDT | Special Weather Statement | MFL | Glades | 34 min |
| Sep 8, 3:59 PM EDT | Special Weather Statement | MFL | Palm Beach | 31 min |
| Sep 8, 4:28 PM EDT | Special Weather Statement | MFL | Broward | 32 min |
| Sep 8, 4:33 PM EDT | Special Weather Statement | MFL | Palm Beach | 27 min |
| Sep 8, 4:36 PM EDT | Special Weather Statement | MFL | Hendry | 24 min |
| Sep 8, 5:18 PM EDT | Special Marine Warning | MFL | 57 min | |
| Sep 8, 5:32 PM EDT | Special Weather Statement | MFL | Glades | 28 min |
| Sep 8, 6:03 PM EDT | Special Weather Statement | MFL | Glades | 27 min |
| Sep 8, 6:06 PM EDT | Special Marine Warning | MFL | 24 min | |
| Sep 8, 6:52 PM EDT | Special Weather Statement | MFL | Hendry | 38 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.